Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 90, NWS Pueblo, CO

June 23, 2014Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2014, 4:12 PM MDT for Pueblo County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2014, 4:12 PM MDT (22:12 UTC)
Expired
Jun 23, 2014, 4:39 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 4:06 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS55 KPUB 232212
SVRPUB
COC101-232300-
/O.NEW.KPUB.SV.W.0090.140623T2212Z-140623T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT MON JUN 23 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 500 PM MDT

* AT 412 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
  SOUTHWEST OF PUEBLO RESERVOIR...OR 19 MILES SOUTHWEST OF PUEBLO...
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  WEST CENTRAL PUEBLO COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
  COLORADO CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3810 10498 3820 10485 3801 10468 3791 10489
TIME...MOT...LOC 2212Z 323DEG 15KT 3809 10489 

HAIL...1.00IN
WIND...60MPH

$$

MOORE
3 follow-up statements
722 
WWUS55 KPUB 232222
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT MON JUN 23 2014

COC101-232300-
/O.CON.KPUB.SV.W.0090.000000T0000Z-140623T2300Z/
PUEBLO CO-
422 PM MDT MON JUN 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WEST CENTRAL PUEBLO COUNTY...

AT 422 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF GREENHORN MOUNTAIN...OR 19 MILES SOUTHWEST OF PUEBLO...MOVING
SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLORADO CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3810 10495 3820 10485 3801 10468 3791 10489
TIME...MOT...LOC 2222Z 323DEG 15KT 3806 10486 

HAIL...1.00IN
WIND...60MPH

$$

MOORE
092 
WWUS55 KPUB 232231
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT MON JUN 23 2014

COC101-232300-
/O.CON.KPUB.SV.W.0090.000000T0000Z-140623T2300Z/
PUEBLO CO-
431 PM MDT MON JUN 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WEST CENTRAL PUEBLO COUNTY...

AT 430 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF GREENHORN MOUNTAIN...OR 20 MILES SOUTHWEST OF PUEBLO...MOVING
SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLORADO CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3809 10491 3818 10483 3801 10468 3791 10489
TIME...MOT...LOC 2230Z 323DEG 15KT 3803 10483 

HAIL...1.00IN
WIND...60MPH

$$

MOORE
994 
WWUS55 KPUB 232239
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
439 PM MDT MON JUN 23 2014

COC101-232249-
/O.CAN.KPUB.SV.W.0090.000000T0000Z-140623T2300Z/
PUEBLO CO-
439 PM MDT MON JUN 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PUEBLO COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY AFTERNOON FOR SOUTHEAST COLORADO.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.

LAT...LON 3809 10491 3818 10483 3801 10468 3791 10489
TIME...MOT...LOC 2237Z 323DEG 15KT 3800 10480 

$$

MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:41 PM MDT, 31 minutes earlier.

Area forecast discussion, Jun 23, 3:41 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT MON JUN 23 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 340 PM MDT MON JUN 23 2014

..LARGE HAIL...STRONG WINDS...HEAVY RAIN POSSIBLE THIS EVENING...

SO FAR...I THINK THE EFFECTS OF YESTERDAY'S MCS COLD POOL ACROSS THE
PLAINS HAVE INHIBITED BOTH THE PRODUCTION AND INTENSITY OF THE
STORMS WE'VE SEEN SO FAR TODAY.  ALSO...THE UPPER SHORTWAVE COMING
ACROSS DOESN'T LOOK QUITE AS VIGOROUS AS THE ONE THAT MOVED ACROSS
YESTERDAY...IN TERMS OF BOTH THE LIFT AND SHEAR IT IS PROVIDING.
SO...THIS COMBINATION OF FACTORS APPEARS TO BE HOLDING THINGS BACK
SO FAR TODAY.  THAT BEING SAID...WE'RE NOT OUT OF THE WOODS YET.
CONVECTION MOVING ALONG THE ARKANSAS RIVER THROUGH EASTERN FREMONT
COUNTY IS STILL LOOKING PRETTY HEALTHY AND SHOULD FLAIR UP MORE AS
IT INTERACTS WITH OUTFLOW FROM THE EL PASO COUNTY STORMS EARLIER AND
GOOD SURFACE MOISTURE ON THE PLAINS.  ALSO...NOTICING SOME STORMS
GOING UP ALONG THE SOUTHERN FOOTHILLS...SOUTH OF PUEBLO...WHERE IT'S
A BIT WARMER THAN OTHER AREAS.  IF THESE AREAS OF CONVECTION SURVIVE
THEY COULD PROVIDE ENOUGH PERTURBATION TO GET THINGS GOING FARTHER
EAST ACROSS THE PLAINS IN THE MORE MOISTURE-RICH AIR.  EL PASO
COUNTY MAY NOT BE DONE YET EITHER.  THERE IS STILL ANOTHER ROUND OF
LIFT COMING ACROSS WITH THE UPPER SHORTWAVE AS INDICATED BY RADAR
AND SATELLITE.  WITH SEVERAL MORE HOURS OF HEATING YET TO COME ON
ABOUT THE 3RD LONGEST DAY OF THE YEAR...THIS NEXT ROUND OF LIFT
COULD SEND ANOTHER WAVE OF CONVECTION THROUGH.  SO...NEED TO REMAIN
IN WAITING FOR A WHILE LONGER.

AS THE DISTURBANCE CONTINUES TO TRACK ACROSS COLORADO THIS
EVENING...IT WILL ONLY INTERACT WITH LOW AMOUNTS OF SURFACE MOISTURE
OVER THE MOUNTAINS AND WEST...BUT WILL ENCOUNTER VERY GOOD SURFACE
MOISTURE ACROSS THE PLAINS.  THIS WILL RESULT IN STORMS GAINING
STRENGTH AND TRIGGERING MORE STORMS AS OUTFLOW BOUNDARIES PERTURB
THE ATMOSPHERE.  THROUGH THE REMAINDER OF THE AFTERNOON THROUGH THE
EVENING...THEN...MULTIPLE CELL MERGERS SHOULD EVENTUALLY EVOLVE INTO
AN MCS STRUCTURE.  INITIAL THREATS WITH CONVECTION THIS AFTERNOON
WILL INCLUDE 1 INCH DIAMETER HAIL...WIND GUSTS TO 60 MPH AND LOCALLY
HEAVY RAIN.  AS THE AFTERNOON PROGRESSES INTO THE EVENING...THREATS
WILL MORPH INTO A MORE WIDESPREAD HEAVY RAIN AND WIND THREAT...WITH
LESS OF A HAIL THREAT.  ONCE THE CELLS MERGE INTO A LARGER SCALE
CONVECTIVE MASS...THE EASTWARD PROGRESSION OF THINGS MAY BE RATHER
SLOW THROUGH THE EVENING...POSSIBLY PERSISTING ACROSS THE FAR
EASTERN PLAINS UNTIL AROUND MIDNIGHT. ONCE AGAIN...THE WESTERN
MOUNTAINS AND VALLEYS LIKELY WON'T HAVE AS GOOD OF SUCCESS IN THE
PRECIPITATION DEPARTMENT.  DUE THE LACK OF GOOD SURFACE
MOISTURE...MOSTLY JUST SPOTTY LIGHT PRECIPITATION AMOUNTS.

FOR TUESDAY...WE COULD DO IT AGAIN...ALTHOUGH SOME OF THE LATEST
MODEL RUNS ARE TRENDING FARTHER NORTH AND EAST WITH THE BULK OF
THE CONVECTION...FAVORING THE PALMER DIVIDE AND FAR EASTERN
PLAINS. WE WILL SEE. ATMOSPHERE WILL STILL BE QUITE MOIST WITH
LIGHT UPSLOPE WINDS ACROSS THE PLAINS. SHOULD BE ENOUGH HEATING TO
TRIGGER STORMS IN A LOT OF AREAS...EVEN IF THE MORE WIDESPREAD
STUFF IS FARTHER NORTH AND EAST. LW

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 340 PM MDT MON JUN 23 2014

ACTIVE METEOROLOGICAL CONDITIONS EXPECTED TO CONTINUE AT TIMES
INTO WEDNESDAY NIGHT WITH A DRIER AND WARMER METEOROLOGICAL
REGIME DEVELOPING OVER THE FORECAST DISTRICT FROM THURSDAY
INTO EARLY NEXT WEEK.

CONTINUED AVAILABLE DEEPER ATMOSPHERIC MOISTURE LEVELS IN
COMBINATION WITH FAVORABLE DEEP LAYER SHEARS AND UPPER
DISTURBANCES WILL BE CAPABLE OF PRODUCING ANOTHER COUPLE ROUNDS OF
ACTIVE WEATHER(INCLUDING THE POTENTIAL FOR STRONG TO SEVERE STORMS
AND LOCALLY HEAVY RAIN)...ESPECIALLY FROM LATE TUESDAY INTO TUESDAY
NIGHT AND THEN AGAIN FROM LATE WEDNESDAY INTO WEDNESDAY
NIGHT...PRIMARILY OVER EASTERN SECTIONS.

THEN...A DRIER AND WARMER PATTERN IS EXPECTED TO DEVELOP OVER
SOUTHERN COLORADO FROM THURSDAY INTO NEXT MONDAY AS INITIAL ZONAL
UPPER FLOW IS REPLACED BY UPPER RIDGING BY EARLY NEXT WEEK.

ABOVE SEASONAL LATE JUNE TEMPERATURES ARE ANTICIPATED FROM
THURSDAY INTO EARLY NEXT WEEK WITH EVEN THE CENTURY MARK BEING
CHALLENGED AT TIMES DURING THE TIME-FRAME...ESPECIALLY OVER
PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 340 PM MDT MON JUN 23 2014

MAIN CONCERNS THIS EVENING WILL BE THE POTENTIAL FOR
STRONG THUNDERSTORMS AT KCOS AND KPUB...AND THE POSSIBILITY OF MVFR
STRATUS AGAIN TUE MORNING. ACCORDING TO THE LATEST HIGH RESOLUTION
MODELS...THE GREATEST THREAT OF STRONG STORMS AT THE TERMINALS WILL
BE THROUGH ABOUT 02Z AT KCOS AND ABOUT 01Z AT KPUB. STRONGEST STORMS
COULD HAVE WIND GUSTS OVER 60 MPH AND HAIL TO QUARTER SIZE. ANY
OVERNIGHT STRATUS WILL LIKELY DEVELOP AFTER 06Z TONIGHT AND SHOULD
MIX OUT AGAIN BY MORNING. ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL
BE POSSIBLE TUE AFTERNOON. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jun 23, 12:00 PM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1200 PM MDT MON JUN 23 2014

COZ058>089-093>099-241800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1200 PM MDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED THIS AFTERNOON.
ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS IN
ADDITION TO FREQUENT CLOUD TO GROUND LIGHTING. EAST OF INTERSTATE
25...A FEW STORMS LATE THIS AFTERNOON THROUGH EARLY EVENING WILL
LIKELY TURN SEVERE...AND BE CAPABLE OF PRODUCING HAIL TO TWO INCHES
DIAMETER AND WIND GUSTS TO 70 MPH. A TORNADO OR TWO COULD ALSO
OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW SEVERE THUNDERSTORMS ARE ANTICIPATED TUESDAY WITH THE MAIN
THREATS BEING LARGE HAIL AND STRONG WINDS. STORMS SHOULD DEVELOP
OVER THE EASTERN MOUNTAINS BY EARLY AFTERNOON...AND MOVE ONTO THE
EASTERN PLAINS. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE
ALONG THE INTERSTATE 25 CORRIDOR AND EASTWARD. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. ENOUGH MOISTURE WILL
LINGER OVER EL PASO COUNTY FOR THE THREAT OF LOCALLY HEAVY RAIN
OVER THE WALDO CANYON BURN SCAR.

ON WEDNESDAY...LOW LEVEL MOISTURE WILL REMAIN OVER THE EASTERN
PLAINS AND INTERSTATE 25 CORRIDOR. WITH LIGHT WINDS ALOFT...THERE
IS A DECREASED THREAT FOR LARGE HAIL AND STRONG WINDS.
HOWEVER...STORMS WILL MOVE SLOWLY...AND THERE IS A THREAT FOR
LOCALLY HEAVY RAIN WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN OVER
THE WALDO CANYON BURN SCAR.

STARTING THURSDAY...MOISTURE WILL DECREASE AND THERE WILL ONLY BE
ISOLATED THUNDERSTORMS OVER THE REGION. THE MAIN THREATS FROM ANY
THUNDERSTORMS WILL BE LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER ALL OF SOUTHEAST COLORADO THIS AFTERNOON AND
EVENING.

50/50

In the hours before

Special weather statement, Jun 23, 1:03 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
103 PM MDT MON JUN 23 2014

COZ081-084-085-231930-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
103 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
130 PM MDT...

AT 102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRYSTOLA...OR 13 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 25 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN
SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER
THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CAMP CREEK...
INCLUDING QUEENS CANYON...GARDEN OF THE GODS...ROCKLEDGE RANCH...31ST
STREET CHANNEL...FOUNTAIN CREEK...WEST MONUMENT CREEK...INCLUDING
EXTREME SOUTHERN AIR FORCE ACADEMY...SOUTH DOUGLAS CREEK...INCLUDING
MOUNTAIN SHADOWS...HOLLAND PARK AND EAST TO MONUMENT CREEK...MONUMENT
CREEK...DRY CREEK...INCLUDING PEREGRINE AND ROCKRIMMON
SUBDIVISIONS...SAND GULCH...INCLUDING CHIPITA PARK...WILLIAMS
CANYON...INCLUDING MANITOU SPRINGS...NORTH DOUGLAS CREEK...INCLUDING
OAK VALLEY...AND SUBDIVISIONS TO MONUMENT CREEK...WALDO CANYON...
INCLUDING MANITOU SPRINGS AND WELLINGTON GULCH...INCLUDING CHIPITA
PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3899 10502 3903 10498 3899 10491 3892 10488
      3890 10492 3892 10498
TIME...MOT...LOC 1902Z 320DEG 21KT 3899 10497

MOORE
Special weather statement, Jun 23, 1:30 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
130 PM MDT MON JUN 23 2014

COZ081-085-232015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
130 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
215 PM MDT...

AT 129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTERN COLORADO SPRINGS...MOVING SOUTHEAST
AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STRATMOOR AND CIMARRON HILLS AROUND 145 PM MDT.
  COLORADO SPRINGS...PETERSON AFB AND FORT CARSON AROUND 150 PM MDT.
  SECURITY AROUND 155 PM MDT.
  SECURITY-WIDEFIELD AROUND 200 PM MDT.
  FOUNTAIN AROUND 205 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3886 10492 3896 10479 3883 10457 3867 10481
TIME...MOT...LOC 1929Z 319DEG 18KT 3888 10482

MOORE
Special weather statement, Jun 23, 1:36 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
136 PM MDT MON JUN 23 2014

COZ081-082-085-232000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
136 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND
SOUTHWESTERN EL PASO COUNTIES UNTIL 200 PM MDT...

AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANITOU SPRINGS...OR NEAR COLORADO
SPRINGS...MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SOUTHERN COLORADO SPRINGS...FORT CARSON AND STRATMOOR AROUND 155 PM
MDT.
  FOUNTAIN...SECURITY AND SECURITY-WIDEFIELD AROUND 200 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3881 10501 3889 10488 3878 10461 3863 10482
TIME...MOT...LOC 1936Z 309DEG 16KT 3881 10490

MOORE
Special weather statement, Jun 23, 3:32 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT MON JUN 23 2014

COZ083-086-232200-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
332 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO...
NORTHEASTERN CUSTER AND SOUTHEASTERN FREMONT COUNTIES UNTIL 400 PM
MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FLORENCE...OR 21 MILES WEST
OF PUEBLO...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
PUEBLO...NORTHEASTERN CUSTER AND SOUTHEASTERN FREMONT COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...WETMORE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3823 10508 3836 10505 3837 10480 3816 10485
TIME...MOT...LOC 2132Z 281DEG 12KT 3828 10501

MOORE
Special weather statement, Jun 23, 3:39 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT MON JUN 23 2014

COZ094-232215-
EASTERN LAS ANIMAS COUNTY CO-
339 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 415 PM MDT...

AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRANSON...OR 19 MILES NORTH OF DES MOINES...
MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL LAS
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3702 10387 3712 10386 3717 10366 3718 10359
      3718 10358 3700 10357 3700 10386
TIME...MOT...LOC 2139Z 267DEG 8KT 3704 10378

MOORE
Special weather statement, Jun 23, 3:52 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
352 PM MDT MON JUN 23 2014

COZ079-083-086-232215-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
352 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 415 PM MDT...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF PUEBLO RESERVOIR...OR 17 MILES
WEST OF PUEBLO...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PUEBLO RESERVOIR AROUND 415 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR THE PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3814 10502 3831 10497 3833 10470 3809 10476
TIME...MOT...LOC 2151Z 270DEG 15KT 3824 10493

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:02 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers58 min
Jun 22, 6:18 PM MDTSpecial Weather StatementPUBProwers27 min
Jun 22, 6:30 PM MDTSevere Thunderstorm WarningPUBLas Animas60 min
Jun 22, 6:42 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas, Prowers36 min
Jun 22, 7:24 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas31 min
Jun 23, 1:03 PM MDTSpecial Weather StatementPUBTeller27 min
Jun 23, 1:30 PM MDTSpecial Weather StatementPUBEl Paso45 min
Jun 23, 1:36 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jun 23, 3:32 PM MDTSpecial Weather StatementPUBPueblo28 min
Jun 23, 3:39 PM MDTSpecial Weather StatementPUBLas Animas36 min
Jun 23, 3:52 PM MDTSpecial Weather StatementPUBPueblo23 min
Jun 23, 4:16 PM MDTSpecial Weather StatementPUBTeller29 min
Jun 23, 4:32 PM MDTSpecial Weather StatementPUBOtero58 min
Jun 23, 4:44 PM MDTSpecial Weather StatementPUBPueblo31 min
Jun 23, 5:07 PM MDTSpecial Weather StatementPUBOtero53 min
Jun 23, 5:23 PM MDTSevere Thunderstorm WarningPUBOtero52 min
Jun 23, 5:28 PM MDTSpecial Weather StatementPUBPueblo32 min
Jun 23, 5:59 PM MDTSpecial Weather StatementPUBOtero31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.